Alert archive / Ohio / Coastal Flood Statements in 2009
Coastal Flood Statement 1, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Aug 30, 2009, 3:40 AM EDT for Ashtabula County, Cuyahoga County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Aug 30, 2009, 4:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2009, 3:40 AM EDT (07:40 UTC)
- In effect from
- Aug 30, 2009, 4:00 AM EDT
- Expired
- Aug 30, 2009, 10:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 300740 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 AM EDT SUN AUG 30 2009 OHZ011-012-089-PAZ001-301545- /O.NEW.KCLE.CF.S.0001.090830T0800Z-090831T0200Z/ CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 340 AM EDT SUN AUG 30 2009 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... WEST TO NORTHWEST WINDS 15 TO 25 KNOTS COMBINED WITH WAVES OF 4 TO 7 FEET WILL ALLOW FOR A HIGH RISK OF RIP CURRENT TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE WATER. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Aug 30, 1:41 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 30, 1:41 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 141 AM EDT SUN AUG 30 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL CROSS LAKE ERIE EARLY SUNDAY MORNING AND WILL TRIGGER LAKE EFFECT SHOWERS. ELSEWHERE IT WILL BE DRY AND COOLER EARLY IN THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE COLD AIR CONTINUES TO POUR IN ALOFT. SOME LAKE EFFECT SHOWERS HAVE DEVELOPED AND WILL CONTINUE TO DEVELOP. BY 12Z THE LAKE AND 850 MB TEMPERATURE DIFFERENCE WILL BE BETWEEN 18C AND 20 C...THAT IS IMPRESSIVE. THUNDER WILL ALSO BE DEVELOPING BUT MAINLY OVER THE LAKE AND CLOSE TO SHORE. WITH THE FLOW WESTERLY THE BULK OF THE CLOUDS WILL BE IN THE TRADITIONAL LAKE EFFECT AREAS. FORECASTED LOW TEMPERATURES LOOK OK WITH THE WARMEST TEMPERATURES IN THE AREAS THAT WILL BE REAL CLOUDY. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... SHORT WAVE AND JET WILL ROUND THE BOTTOM OF THE TROUGH EARLY SUNDAY MORNING. SHOWERS OVER LAKE ERIE SHOULD SHIFT INLAND AS WIND SHIFTS MORE TOWARD THE WNW WITH THE PASSAGE OF THE TROUGH. LAKE TO H5 TEMP DIFFERENCE PROGGED TO BE 39C AND WILL MENTION THUNDER AS WELL. IT IS COMMON THAT SHOWERS ASSOCIATED WITH THE PASSAGE OF THE SURFACE TROUGH END UP RELATIVELY FAR INLAND...SOUTH OF THE SNOWBELT... AT LEAST IN SOME SCATTERED PATTERN. WILL HAVE A CHANCE OF SHOWERS ACROSS MOST OF NE OH/NW PA SUNDAY MORNING. CLOUDY PERIODS ARE LIKELY ACROSS NW OHIO SUNDAY MORNING BUT I DOUBT THERE WOULD BE ANYTHING MORE THAN A SPRINKLE AND WILL NOT MENTION ANY SHOWERS. SUBSIDENCE AND MIXING AND DRIER AIR WILL LIKELY KNOCK DOWN MOST OF THE LAKE EFFECT SHOWER ACTIVITY SUNDAY AFTERNOON ALTHOUGH A FEW SHOWERS MAY CONTINUE. TEMPS WILL BE COOL FOR THIS TIME OF YEAR WITH HIGHS IN THE 60S. AREAS THAT END UP CLOUDY ALL DAY WITH A FEW MORE SHOWERS THAN OTHER LOCATIONS WILL STRUGGLE TO WARM MUCH INTO THE 60S. BOUNDARY WIND WILL BE SHIFTING SUNDAY NIGHT FROM NW TO NE. THE INCREASING SHEAR WILL MINIMIZE THE LAKE EFFECT SHOWER ACTIVITY ALTHOUGH WILL CONTINUE TO MENTION A CHANCE ACROSS EXTREME NE OH/NW PA. SHEAR IN THE MIXED LAYER IS PROGGED TO INCREASE TO 60 DEGREES AND WHILE THERE MAY WELL BE LAKE EFFECT CLOUDS MONDAY MORNING WILL NOT MENTION ANY SHOWERS AT THIS TIME. HIGH PRESSURE BUILDS IN FROM THE WEST BY MONDAY EVENING AND SHOULD BE THE BEGINNING OF A NICE DRY STRETCH OF WEATHER WITH A SLOW WARMING TREND. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE FORECAST FROM WEDNESDAY ONWARD CONTINUES TO LOOK RELATIVELY UNEVENTFUL WITH HIGH PRESSURE ACROSS THE GREAT LAKES REGION. BOTH THE EUROPEAN AND GFS MODELS ARE SHOWING A VERY WEAK CUT-OFF UPPER LOW ACROSS OHIO AND WEST VIRGINIA WEDNESDAY AND THURSDAY. REALLY NOT CONVINCED WITH THE QPF THAT THE GFS IS ADVERTISING DURING THESE DAYS...BEST GUESS AT THIS POINT IS THAT WE WILL SEE SOME AFTERNOON CU WITH THE LOW OVERHEAD BUT THAT SHOULD BE ABOUT IT. I WILL KEEP THE FORECAST DRY DURING THESE DAYS. THE UPPER LOW AND HIGH PRESSURE BEGIN TO EXIT THE REGION FRIDAY...THERE ARE SOME MODEL DISCREPANCIES WITH WHEN THE NEXT SYSTEM WILL ARRIVE...THE GFS BRINGS AN UPPER LEVEL DISTURBANCE OUT OF THE CENTRAL PLAINS SATURDAY WHILE THE EUROPEAN KEEPS THIS DISTURBANCE OUT OF THE AREA UNTIL SUNDAY MORNING. THAT FAR OUT IN THE FORECAST...I KEPT IT DRY UNTIL A BETTER MODEL CONSENSUS CAN BE ACHIEVED. TEMPS THROUGH THE WEEK WILL GRADUALLY WARM AS THE SURFACE RIDGE BEGINS TO RETREAT TO THE MID ATLANTIC COAST. GENERALLY NORMAL/SLIGHTLY ABOVE NORMAL TEMPS WEDNESDAY THROUGH SATURDAY WITH HIGHS IN THE MID/UPPER 70S AND LOWS IN THE LOW/MID 50S. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A WEAK TROUGH WILL MOVE ACROSS THE LAKE THIS MORNING LOWERING CIGS TO MVFR. 8H TEMPERATURES DROP TO 3C TO 5C THIS MORNING PROVIDING ENOUGH INSTABILITY OVER THE LAKE TO PRODUCE LAKE EFFECT RAIN SHOWERS. WITH WINDS SHIFTING TO THE WEST-NORTHWEST BY LATE MORNING AND THE TROUGH MOVING THROUGH INCLUDED A CHANCE OF SHOWERS ALONG THE LAKESHORE FROM KCLE TO KERI AND INLAND INCLUDING KCAK AND KYNG AREAS. WITH THE LAKE - 8H TEMPERATURE AROUND 20C A THUNDERSTORM COULD BE POSSIBLE NEAR THE LAKESHORE. MOST OF THE AREA SHOULD SEE IMPROVEMENT TO VFR CIGS DURING THE AFTERNOON BUT AREAS OF MVFR CIGS AND VSBYS LIKELY WITH THE SHOWERS IN THE NORTHEAST. HIGH PRESSURE THEN BUILD IN AFTER 00Z AND SHOULD BEGIN TO SEE CLEARING SKIES. .OUTLOOK...GENERALLY VFR THROUGH THE PERIOD. && .MARINE... CHOPPY CONDITIONS WILL CONTINUE ON THE LAKE THROUGH SUNDAY NIGHT WITH SURFACE AND UPPER LOW PRESSURE ACROSS THE EASTERN LAKES. SMALL CRAFT ADVISORY ALREADY IN PLACE AND I SEE NO REASON TO TAKE IT DOWN ANY TIME SOON. THE BIG CONCERN WILL BE WITH THE CHANCE FOR WATERSPOUTS LATE TONIGHT THROUGH SUNDAY. BOTH LOCAL SCHEMES IDENTIFY A CLEAR THREAT LATE TONIGHT AND ALL DAY TOMORROW AND I WILL CONTINUE TO HIGHLIGHT THIS IN THE FORECAST. HIGH PRESSURE WILL MOVE OVER THE LAKE ON MONDAY WHICH SHOULD IN TURN YIELD RELATIVELY TRANQUIL CONDITIONS THROUGH MID WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LEZ142>149. && SYNOPSIS...KOSARIK NEAR TERM...KIELTYKA SHORT TERM...KOSARIK LONG TERM...LEINS AVIATION...RANDEL MARINE...LEINS
Hazardous weather outlook, Aug 29, 5:59 AM EDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 559 AM EDT SAT AUG 29 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 559 AM EDT SAT AUG 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-301100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 559 AM EDT SAT AUG 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...WATERSPOUTS WILL BE POSSIBLE LATE TONIGHT AS A VERY COLD AIR MASS MOVES OVER LAKE ERIE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WATERSPOUTS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
In the hours before
Local storm report, Aug 29, 9:44 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EDT SAT AUG 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 N MOUNT BLANCHARD 40.94N 83.56W
08/28/2009 HANCOCK OH TRAINED SPOTTER
A FEW BRANCHES DOWN
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 30, 8:31 AM EDT | Special Marine Warning | CLE | 119 min |
Nearby
Coastal Flood Statements in Ohio, 2009Coastal Flood Statements in Pennsylvania, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.